Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2012, 4:31 PM EDT for Berks County, Pennsylvania. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 23, 2012, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 152 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:05 PM EDT | HAIL 0.88 | Leesport, PA | |
| Jul 23, 5:07 PM EDT | HAIL 1 | Temple, PA | |
| Jul 23, 5:20 PM EDT | TSTM WND GST 54 | Reading Airport, PA | |
| Jul 23, 5:25 PM EDT | HAIL 0.88 | Fleetwood, PA | |
| Jul 23, 5:40 PM EDT | TSTM WND DMG | 1 S Fleetwood, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
437
WWUS81 KPHI 232031
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT MON JUL 23 2012
PAZ060-232130-
BERKS PA-
431 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF READING...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CENTERPORT...WHITFIELD...WEST
LAWN...WEST WYOMISSING AROUND 440 PM...WYOMISSING HILLS...
WYOMISSING...SHILLINGTON AROUND 445 PM...LEESPORT...SHOEMAKERSVILLE
AND HAMBURG AROUND 450 PM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4051 7635 4052 7624 4058 7604 4057 7602
4064 7599 4067 7588 4044 7553 4025 7569
4014 7587 4030 7613 4036 7621 4038 7626
4049 7643
$$
FORECASTER:POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:40 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 23, 3:40 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT MON JUL 23 2012 .SYNOPSIS... A STRONG COLD FRONT OVER THE GREAT LAKES WILL TRACK SOUTHEAST INTO OUR AREA ON TUESDAY. THIS FRONT EVENTUALLY STALLS TO OUR SOUTH ON WEDNESDAY AS HIGH PRESSURE BRIEFLY INFLUENCES OUR AREA. ON THURSDAY INTO FRIDAY, A WARM FRONT WILL LIFT NORTHEAST THROUGH THE REGION, FOLLOWED BY A COLD FRONT FROM THE WEST TRACKING ACROSS THE MID ATLANTIC AROUND SATURDAY. A HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE NORTHEAST ON SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR THE NORTHERN PART OF THE CWA. ADEQUATE INSTABILITY AND SHEAR EXISTS ACROSS THESE AREAS FOR SVR WEATHER. ANY ACTIVITY FURTHER SOUTH WILL BE MORE SCATTERED IN NATURE...BUT STILL MAY PRODUCE DOWNPOURS AND FREQUENT LIGHTNING. POPS UNTIL MIDNIGHT ARE LOW LIKELY POPS NORTH TAPERING TO HIGH CHC POPS SOUTH. IT WILL REMAIN WARM AND HUMID OVERNIGHT WITH LOWS IN THE UPPER 60S TO LOW 70S IN MOST AREAS. THERE IS A CHC THAT ANOTHER ROUND OF TSTMS MAY DEVELOP ACROSS THE GREAT LAKES AND PUSH SE TOWARD NRN PA OR NRN NJ LATE TONIGHT. CONFID IN THIS SCENARIO IS LOW ATTM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... NORTHWEST FLOW ALOFT WILL LIKELY CARRY ANY SHORTWAVES AND TSTM ACTIVITY AWAY FROM OUR CWA LATE TONIGHT AND TUE. DRIER BUT STILL RATHER WARM AIR WILL BE ACROSS THE REGION TUESDAY. WE WILL JUST KEEP LOW CHC POPS FOR A TSTM ACROSS THE AREA TUE WITH SOMEWHAT HIGHER CHC ACROSS THE LOWER DELMARVA. HIGH TEMPERATURES TUE WILL BE MOSTLY IN THE UPPER 80S TO LOW 90S...BUT SOME MID 90S MAY OCCUR OVER DELAWARE AND THE MD ERN SHORE. HUMIDITY LEVELS WILL BE LESS THAN TODAY SO HEAT INDEX VALUES WILL BE LOW ENOUGH TO PRECLUDE ANY HEAT HEADLINES ATTM. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... WE HAVE SEEN SIMILAR INITIALIZATION WINNERS AGAIN TODAY WITH THE GFS SLIGHTLY BETTER THAN THE WRF-NMMB AT 850MB (TEMPS AND DEWS) AND 925MB AND THE WRF-NMMB AT 500MB. SO THE GENERAL IDEAS OF THE WRF-NMMB WERE FOLLOWED MORE WITH THE GFS THERMAL FIELDS USED FOR SFC ADJUSTMENTS. WE CONTINUED A LOW CHANCE EARLY FOR LEFTOVER TSTMS SOUTH. OTHERWISE, CLEARING AND COOLER WEATHER IS FORECAST FOR TUESDAY NIGHT. BECAUSE THE GRADIENT MIGHT BE SUFFICIENT, WE DID NOT LOWER THE MINS TO THE DEW POINTS. STAT GUIDANCE OVERALL LOOKS REASONABLE. WEDNESDAY STILL IS ON TAP TO BE "THE DAY" THIS WEEK WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY LEVELS. FCST 1000-850MB THICKNESSES AND 925MB TEMPS ARE STILL SUGGESTING A WARM DAY WITH MANY MAX TEMPS IN THE MID TO UPPER 80S PRETTY MUCH IN LINE WITH CURRENT FCST AND STAT GUIDANCE. THE MODEL TREND BEYOND WEDNESDAY HAS BEEN TOWARD A FASTER RETURN OF HOTTER AND MORE HUMID WEATHER AS WELL AS PRECIPITATION CHANCES. AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM FOR JULY IS EXPECTED TO PASS NORTH OF OUR CWA ON THURSDAY. WHILE THE GFS SOLUTION IS A VERY ROBUST OUTLIER, THE GENERAL IDEA OF THE OTHER MODELS ARE THE SAME. WE HAVE STARTED THE CHANCE OF WAA INDUCED PRECIPITATION IN THE NORTHERN PART OF OUR CWA AFTER MIDNIGHT. ITS POSSIBLE THUNDER MIGHT GET INVOLVED. BUT GIVEN THE GFS ROBUST SOLUTION IS THE QUICKEST, WE OPTED TO LEAVE IT OUT FOR NOW. ITS ALSO POSSIBLE THAT THE WAA INDUCED PCPN MIGHT STAY NORTH OF OUR CWA, BUT EVENTS LIKE THIS TEND TO SEEP SOUTH MORE THAN THE MODELS THINK. EVEN THROTTLING BACK THE GFS TO THE FOLD ON THURSDAY, IT SHOULD BE A HOTTER AND MORE HUMID DAY WITH LEGITIMATE THUNDERSTORM CHANCES. HIGHEST POPS ARE NORTH CLOSER PROXIMITY TO THE SURFACE LOW AND FRONTAL BOUNDARY. MAX TEMPS WERE NUDGED UP SOUTH BASED ON SOME BREAK IN THE CLOUDS. BECAUSE OF THE TREND, WE ARE EDGING CLOSER TO HEAT CRITERIA FOR URBAN AREAS. THEN FROM THURSDAY NIGHT INTO SATURDAY, THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN CLOSE TO OUR CWA. THIS PACKAGE CONTINUED TO LEAN CLOSER TO THE HPC AND ECMWF SOLUTION THAN THE GFS PARTLY BECAUSE OF CONTINUITY AND ALSO BECAUSE OF THE RECENT 12Z GFS RUN. THIS SHOULD BE A RATHER UNSETTLED PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS AROUND UNTIL THE FRONT PASSES ABOUT SATURDAY. ON SUNDAY, THE FRONTAL SYSTEM SHOULD BE MOVING OFFSHORE AND OUT TO SEA. HOWEVER, THERE MAY BE SOME LINGERING SHOWERS, ESPECIALLY EARLY, BEFORE THE MID-LEVEL TROUGH FULLY MOVES THROUGH. BY SUNDAY NIGHT INTO MONDAY, HIGH PRESSURE AT THE SURFACE IS EXPECTED TO BUILD INTO THE REGION, WHICH SHOULD PROVIDE DRY WEATHER. THE GFS INDICATES THAT WE MAY GET SOME SHOWER ACTIVITY DEVELOP DURING THE DAY MONDAY, WHILE THE ECMWF KEEPS IT DRY. SINCE IT'S PRETTY FAR OUT, WE WILL GO POP LESS AT THIS TIME. WITH WEAK TROUGHING ACROSS THE NORTHEAST, TEMPERATURES ARE EXPECTED TO BE RIGHT AROUND NORMAL FOR SUNDAY AND MONDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MOSTLY VFR THE REST OF THE AFTERNOON AND EARLY TONIGHT WITH TSTM ACTIVITY MOSTLY REMAINING NORTH OF OUR TAF SITES. AMDS WILL BE ISSUED IF ACTIVITY MOVES TOWARD TTN-ABE-RDG. LATER TONIGHT...SOME MVFR IN BR/HZ POSSIBLE WITH LIGHT WINDS AND P/C SKIES. TUE...MOSTLY SUNNY WITH A GUSTY W TO NW WINDS DEVELOPING. A FEW SHOWERS POSSIBLE ESPECIALLY ACROSS THE DELMARVA. OUTLOOK... TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...VFR CONDITIONS. C THURSDAY...VFR CONDITIONS FOR THE MORNING. SCATTERED SHOWERS AND TSTMS MAY PRODUCE SOME MVFR IN THE LATTER PART OF THE DAY. THURSDAY NIGHT THROUGH FRIDAY...SHWR AND TSTM ACTIVITY ASSOCIATED WITH A WARM FRONT IS EXPECTED TO YIELD MVFR OR EVEN IFR FOR A TIME. FRIDAY NIGHT AND SATURDAY...SOME MVFR TO IFR CONDITIONS POSSIBLE IN FOG AND LOW CLOUDS FRIDAY NIGHT AND ANY SHOWERS AND TSTMS FRIDAY NIGHT AND SATURDAY. && .MARINE... NO MARINE FLAGS WILL BE NEEDED TONIGHT OR TUE. SCT TSTMS WITH LOCAL HIGHER WINDS/SEAS ARE THE PRIMARY HAZARDS IN THE SHORT TERM. SYNOPTIC WINDS MOSTLY S OR SW TODAY THEN N OR NW TUESDAY. WIND SPEEDS MOSTLY 10 TO 15 KTS WITH A FEW G20 LATE TODAY AND TUE. OUTLOOK... THERE IS A CHANCE FOR SMALL CRAFT ADVISORY CRITERIA ON TUESDAY NIGHT ON THE OCEAN IN THE COOL AIR ADVECTION. EVEN IF IT WERE TO OCCUR, THE DURATION IS LIKELY TO BE CONFINED TO JUST TUESDAY NIGHT. BEYOND THAT WINDS AND SEAS SHOULD BE FURTHER AWAY FROM SMALL CRAFT ADVISORY CRITERIA ON WEDNESDAY AS WEAKENING HIGH PRESSURE BUILDS INTO THE COASTAL WATERS. THE NEXT CHANCE FOR SMALL CRAFT ADVISORY CONDITIONS MAY COME ON THURSDAY IN THE SOUTHWEST FLOW BETWEEN THE DEPARTING HIGH AND THE APPROACHING LOW PRESSURE SYSTEM. BECAUSE THE GFS SOLUTION WAS SO ROBUST, WE TOOK ABOUT 1 TO 2 FT OFF THE 12Z WAVE WATCH GUIDANCE AND ARE NOT CONFIDENT ABOUT GRADIENT WIND GUSTS REACHING THE CRITERIA. HIGHER CHANCE OVER THE OCEAN THAN THE BAY. WE WILL CONTINUE TO MONITOR. AFTER THURSDAY NIGHT, THE FRONTAL PROXIMITY SHOULD KEEP WINDS AND SEAS BELOW CRITERIA AGAIN INTO SATURDAY WITH LOCAL CONDITIONS AROUND THUNDERSTORMS AND POSSIBLY SOME FOG BEING THE LARGER MARINE THREATS. && .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THE DAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/KLINE NEAR TERM...O'HARA SHORT TERM...O'HARA LONG TERM...CARDINALE/GIGI/ROBERTSON AVIATION...GIGI/KLINE/O'HARA MARINE...GIGI/KLINE/O'HARA RIP CURRENTS...O'HARA
Hazardous weather outlook, Jul 23, 3:32 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT MON JUL 23 2012 NJZ001-007>010-012-PAZ054-055-061-062-241945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- LEHIGH-NORTHAMPTON- 332 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-MDZ008-NJZ015>019-PAZ060-067>071-241945- NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 332 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL ON TUESDAY. THEN PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-241945- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 332 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-241945- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 332 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-241945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 23, 11:26 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT MON JUL 23 2012
NJZ001-231700-
SUSSEX NJ-
1126 AM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM MAY AFFECT SUSSEX COUNTY...
AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES NORTHEAST OF SCRANTON...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR MONTAGUE...HAINESVILLE AROUND
1215 PM...HIGH POINT AROUND 1230 PM...SUSSEX...HAMBURG AROUND 1245
PM...VERNON VALLEY AND HIGHLAND LAKE AROUND 100 PM. THE STRONGEST
PART OF THIS SMALL THUNDERSTORM CLUSTER MIGHT STAY NORTH OF THE
COUNTY.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM EVEN IF THIS
STRONGEST PART STAYS NORTH OF THE BORDER. SMALL HAIL IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4123 7441 4109 7448 4105 7454 4125 7487
4129 7484 4135 7476 4136 7469
TFGSpecial weather statement, Jul 23, 12:19 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EDT MON JUL 23 2012
NJZ001-231715-
SUSSEX NJ-
1219 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE...MONTAGUE AROUND 1230
PM...HIGH POINT AROUND 1245 PM...SUSSEX...HAMBURG AROUND 100 PM...
VERNON VALLEY AND HIGHLAND LAKE AROUND 115 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS SMALL
HAIL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4121 7437 4119 7437 4109 7449 4116 7490
4121 7487 4124 7487 4129 7484 4135 7476
4136 7471 4136 7468
TFGSpecial weather statement, Jul 23, 2:24 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT MON JUL 23 2012
NJZ007-231930-
WARREN NJ-
224 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF NEWTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY
AROUND 230 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4092 7477 4091 7477 4087 7482 4103 7499
4108 7496
NIERENBERGLocal storm report, Jul 23, 3:18 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL HAINESVILLE 41.25N 74.80W
07/23/2012 E1.00 INCH SUSSEX NJ PUBLIC
0130 PM LIGHTNING SANDYSTON TWP 41.21N 74.82W
07/23/2012 SUSSEX NJ NEWSPAPER
TWO PEOPLE STRUCK BY LIGHTNING AT THE LINDLEY G COOK
4-H CAMP IN STOKES STATE FOREST.
0133 PM HAIL SANDYSTON TWP 41.21N 74.82W
07/23/2012 E1.25 INCH SUSSEX NJ PUBLIC
0145 PM HAIL BRANCHVILLE 41.15N 74.75W
07/23/2012 E0.88 INCH SUSSEX NJ PUBLIC
0153 PM HAIL NEWTON 41.05N 74.75W
07/23/2012 E1.00 INCH SUSSEX NJ PUBLIC
0155 PM HAIL STILLWATER 41.04N 74.88W
07/23/2012 M0.88 INCH SUSSEX NJ PUBLIC
&&
EVENT NUMBER PHI1200464 PHI1200469 PHI1200465 PHI1200468 PHI1200466
PHI1200467
ROBERTSONLocal storm report, Jul 23, 4:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL HAINESVILLE 41.25N 74.80W
07/23/2012 E1.00 INCH SUSSEX NJ PUBLIC
0130 PM LIGHTNING SANDYSTON TWP 41.21N 74.82W
07/23/2012 SUSSEX NJ NEWSPAPER
TWO PEOPLE STRUCK BY LIGHTNING AT THE LINDLEY G COOK
4-H CAMP IN STOKES STATE FOREST.
0130 PM TSTM WND DMG SANDYSTON TWP 41.21N 74.82W
07/23/2012 SUSSEX NJ LAW ENFORCEMENT
A FEW TREES DOWN.
0133 PM HAIL SANDYSTON TWP 41.21N 74.82W
07/23/2012 E1.25 INCH SUSSEX NJ PUBLIC
0145 PM HAIL BRANCHVILLE 41.15N 74.75W
07/23/2012 E0.88 INCH SUSSEX NJ PUBLIC
0145 PM TSTM WND DMG WALPACK TWP 41.12N 74.91W
07/23/2012 SUSSEX NJ LAW ENFORCEMENT
TREES DOWN.
0153 PM HAIL NEWTON 41.05N 74.75W
07/23/2012 E1.00 INCH SUSSEX NJ PUBLIC
0155 PM HAIL STILLWATER 41.04N 74.88W
07/23/2012 M0.88 INCH SUSSEX NJ PUBLIC
0215 PM TSTM WND DMG ANDOVER 40.99N 74.74W
07/23/2012 SUSSEX NJ LAW ENFORCEMENT
TREES DOWN.
0357 PM HAIL CHESTER 40.79N 74.69W
07/23/2012 E0.88 INCH MORRIS NJ PUBLIC
&&
EVENT NUMBER PHI1200464 PHI1200469 PHI1200470 PHI1200465 PHI1200468
PHI1200471 PHI1200466 PHI1200467 PHI1200473 PHI1200472
TGSpecial weather statement, Jul 23, 4:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT MON JUL 23 2012
PAZ060-232130-
BERKS PA-
431 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF READING...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CENTERPORT...WHITFIELD...WEST
LAWN...WEST WYOMISSING AROUND 440 PM...WYOMISSING HILLS...
WYOMISSING...SHILLINGTON AROUND 445 PM...LEESPORT...SHOEMAKERSVILLE
AND HAMBURG AROUND 450 PM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 4051 7635 4052 7624 4058 7604 4057 7602
4064 7599 4067 7588 4044 7553 4025 7569
4014 7587 4030 7613 4036 7621 4038 7626
4049 7643
FORECASTER:POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:26 AM EDT | Special Weather Statement | PHI | Sussex | 94 min |
| Jul 23, 12:19 PM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| Jul 23, 12:32 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 73 min |
| Jul 23, 1:00 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 60 min |
| Jul 23, 1:11 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
| Jul 23, 1:57 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 78 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | PHI | Warren | 66 min |
| Jul 23, 2:44 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Warren | 76 min |
| Jul 23, 2:47 PM EDT | Flash Flood Warning | PHI | Morris, Sussex, Warren | 3 hr |
| Jul 23, 3:42 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 78 min |
| Jul 23, 4:56 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth, Somerset | 94 min |
| Jul 23, 5:56 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Hunterdon, Mercer | 64 min |
| Jul 23, 6:35 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 85 min |
| Jul 23, 6:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 69 min |
| Jul 23, 7:39 PM EDT | Flash Flood Warning | PHI | Sussex, Warren | 2 hr |
| Jul 23, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 59 min |
| Jul 23, 5:09 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Lehigh, Montgomery | 51 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.